MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD F1 21MM STER; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD F1 21MM STER; FILE, PULP CANAL, ENDODONTIC
Catalog Number A0411221G0103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a protaper gold f1 21mm ster file broke during use.The broken part could not be retrieved.There is a risk of tooth extraction in a later stage.Further information requested.
 
Additional Manufacturer Narrative
Additional information received: the patient has no discomfort and the tooth has not been extracted.The tooth was filled and will be follow up on.The device has been discarded and cannot be returned for investigation.This is a follow up report for this additional information.Investigation summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1764177).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (motor setting not communicated), overuse (file used 15 times before it breaks according to the customer), excessive wear (multiple reuses may have worn out the instrument forcing the user to apply more pressure on the file during treatment), or material issue (no analysis of the broken fragments possible).

Brand Name
PROTAPER GOLD F1 21MM STER
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key21034825
Report Number8031010-2024-00170
Device Sequence Number9156213
Product Code EKS
UDI-Device IdentifierD716PTGRF1211
UDI-PublicD716PTGRF1211
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA0411221G0103
Device Lot Number1764177
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date12/20/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown